Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 18, NWS Wilmington, OH

April 25, 20224 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 25, 2022, 11:56 AM EDT for 4 counties in Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2022, 11:56 AM EDT (15:56 UTC)
Expired
Apr 25, 2022, 12:30 PM EDT
In force
34 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Auglaize County, OH, Hardin County, OH, Logan County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.9 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 10:33 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 25, 10:33 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1033 AM EDT Mon Apr 25 2022

.SYNOPSIS...
A cold front will move across the area today bringing showers
and thunderstorms. In the wake of the front, temperatures fall
back below normal for the middle of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Extensive area of showers with a few embedded thunderstorms is
pushing into the western part of the forecast area. This
activity is starting to show signs of weakening and would expect
that trend to continue.

Cold front has made it into eastern Indiana. It will slowly make
its way across the forecast area through the day. Expect new
convection to develop along this boundary. More than likely,
western counties will not recover sufficiently for any stronger
storms, but further east from central Ohio into northeast
Kentucky there will be less or no influence from early activity
and more potential for destabilization. So that area has more
potential for strong storms with winds being the primary hazard.

There will be some warming in the east allowing highs to get
into the mid 70s to lower 80s. But the western part of the
forecast area will see limited rises from mid morning
temperatures and even see a fall during the afternoon once the
front moves through.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
The cold front discussed in the Near Term will be pushing east of
the area tonight as high pressure builds in from the west. Skies
clear behind the front and cooler, drier air works in thanks to CAA.
Forecast lows for Monday night are near 40 northwest of I-71 and in
the middle 40s southeast of I-71.

Surface high pressure and upper level troughing settle in on Tuesday
along with below average temperatures and periods of enhanced cloud
cover. Forecast highs will be much cooler than this past weekend- in
the middle 50s along and north of I-70 to 60 by the Ohio River.
Breezy westerly winds could make conditions feel a bit cooler.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Mid level low to pivot thru the Great Lakes Tuesday night into
Wednesday with northwest over the Ohio Valley. Surface high
pressure to begin nosing into the Ohio Valley. Low temperatures to
range from the lower 30s to the upper 30s. Frost looks possible with
wind being a potential mitigating factor. Will continue to mention
the frost potential in the HWO product.

Surface high pressure to build across the region at mid week. Colder
than normal temperatures to continue with Wednesday's highs 10 to 15
degrees below normal. Readings to top out from near 50 north to
around 60 south. A better chance for frost and freezing temperatures
for Wednesday night with the ridge axis over the area.

Can not rule out a light shower on Thursday as a mid level ridge
begins to build into the area. Temperatures begin to moderate but
still remain below normal Thursday. Expect highs to range the mid
50s north to the lower 60s south.

Narrow mid level ridge to build into the region late in the week
into the weekend. This will allow for a warming trend and dry
weather. Temperatures to warm from the lower and middle 60s Friday
to 65 to 70 Saturday. The next chance for showers and thunderstorms
arrives Saturday with the approach of a warm front. The threat for
pcpn increases Saturday night into Sunday with a cold front
approaching from the west.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Initial area of showers will be weakening as they move towards
KCVG/KLUK and KDAY. But they still could bring temporary MVFR
restrictions. Additional showers and thunderstorms will develop
towards 18Z and as these move through expect a better potential
for MVFR ceilings and the possibility of brief IFR visibility
reduction. A cold front will move through bringing an end to
precipitation. In addition, ceilings will likely return to VFR.
Clouds will eventually scatter during the latter part of the
period.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Campbell
NEAR TERM...
SHORT TERM...Campbell
LONG TERM...AR
AVIATION...
Hazardous weather outlook, Apr 25, 3:49 AM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
349 AM EDT Mon Apr 25 2022

INZ075-080-KYZ089>100-OHZ045-046-052>056-062>065-071>074-077>082-088-
260900-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Champaign-
Clark-Madison-Franklin OH-Licking-Greene-Fayette OH-Pickaway-
Fairfield-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
349 AM EDT Mon Apr 25 2022

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Showers and scattered thunderstorms will develop today along a cold
front. A few of the stronger storms in the afternoon will have the
potential to produce strong winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Frost will be possible both Tuesday night and Wednesday night. Some
places could see sub-freezing temperatures Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051-060-061-070-
260900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Miami-Preble-Montgomery-Butler-
349 AM EDT Mon Apr 25 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Frost will be possible both Tuesday night and Wednesday night. Some
places could see sub-freezing temperatures Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 25, 11:13 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1113 AM EDT Mon Apr 25 2022

OHZ042-043-051-251545-
Darke OH-Shelby OH-Miami OH-
1113 AM EDT Mon Apr 25 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SHELBY,
SOUTHEASTERN DARKE AND NORTHERN MIAMI COUNTIES THROUGH 1145 AM EDT...

At 1112 AM EDT, a strong thunderstorm was located near Arcanum,
moving northeast at 40 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Troy, Sidney, Piqua, Greenville, Versailles, Covington, Arcanum,
Bradford, Pleasant Hill, Hardin, Webster, Russia, Gettysburg, Laura,
Fletcher, Pitsburg, Lockington, Union Corners, Polo and Newbern.

This includes I-75 in Ohio between mile markers 75 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3993 8461 4012 8470 4033 8423 4009 8406
TIME...MOT...LOC 1512Z 242DEG 33KT 4005 8457

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Apr 25, 11:40 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1140 AM EDT Mon Apr 25 2022

OHZ043-044-051-052-251615-
Champaign OH-Logan OH-Shelby OH-Miami OH-
1140 AM EDT Mon Apr 25 2022

...A SHOWER WILL IMPACT PORTIONS OF SHELBY, NORTHWESTERN CHAMPAIGN,
WESTERN LOGAN AND NORTH CENTRAL MIAMI COUNTIES THROUGH 1215 PM EDT...

At 1140 AM EDT, a shower was located near Piqua, moving northeast at
40 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sidney, Piqua, Bellefontaine, Newport, Anna, Jackson Center, Russells
Point, De Graff, Lakeview, Hardin, Quincy, Port Jefferson,
Lockington, Montra, Newbern, Mcmorran, Maplewood, Bloom Center,
Pemberton and Lewistown.

This includes I-75 in Ohio between mile markers 82 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4012 8430 4029 8442 4051 8392 4028 8376
TIME...MOT...LOC 1540Z 242DEG 34KT 4021 8426

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Apr 25, 11:48 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1148 AM EDT Mon Apr 25 2022

OHZ026-035-043-044-251615-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
1148 AM EDT Mon Apr 25 2022

...A SHOWER WILL IMPACT PORTIONS OF NORTHEASTERN SHELBY, NORTHERN
LOGAN, EAST CENTRAL AUGLAIZE AND SOUTHWESTERN HARDIN COUNTIES THROUGH
1215 PM EDT...

At 1148 AM EDT, a shower was located near Anna, moving northeast at
40 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sidney, Anna, Jackson Center, Russells Point, Botkins, Lakeview,
Waynesfield, Belle Center, Chippewa Park, Northwood, Roundhead,
Rushsylvania, Mcguffey, Huntsville, Port Jefferson, Fryburg, Montra,
Maplewood, Bloom Center and Big Springs.

This includes I-75 in Ohio between mile markers 94 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4047 8361 4029 8416 4050 8428 4064 8393
      4065 8388 4067 8388 4071 8377
TIME...MOT...LOC 1548Z 242DEG 34KT 4043 8413

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:13 AM EDTSpecial Weather StatementILNDarke, Miami32 min
Apr 25, 11:40 AM EDTSpecial Weather StatementILNShelby35 min
Apr 25, 11:48 AM EDTSpecial Weather StatementILNLogan27 min
Apr 25, 12:23 PM EDTSpecial Weather StatementILNHardin37 min
Apr 25, 2:52 PM EDTSpecial Weather StatementILNLicking23 min
Apr 25, 3:14 PM EDTSpecial Weather StatementILNClermont31 min
Apr 25, 3:24 PM EDTSpecial Weather StatementILNLicking36 min
Apr 25, 4:05 PM EDTSpecial Weather StatementILNClinton, Warren25 min
Apr 25, 4:29 PM EDTSpecial Weather StatementILNClinton, Fayette31 min
Apr 25, 4:59 PM EDTSpecial Weather StatementILNPickaway31 min
Apr 25, 5:04 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway26 min
Apr 25, 5:24 PM EDTSpecial Weather StatementILNFranklin, Pickaway36 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.